Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


cumulative side effects
Feb 16, 2008

If a regimen of HIV meds have similar side effects, symtoms like diarrhea or systemic like hypercholesterolemia,etc, can taking more than one mean these problems are more likely to happen and/or be more acute?

Response from Dr. Henry

Generally many of the symptoms (some may be side effects from the drugs) seen in the setting of HIV treatment are helped if the regimen is potent enough to fully suppress HIV replication. Certainly there can be additive and overlapping drug toxicities. In areas of the world with a wide choice of HIV medications, there often can be switches made to find a regimen that is most suitable for a given patient for both side effects and viral control. Patients in our clinic are having less and less side effects from their HIV medications and less AIDS-related problems and symptoms than ever as the regimens have been continuously improving. KH



Previous
Why Wont My Dr's Change My Meds?
Next
Changing meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement